Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 30, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 9, 2005, 12:27 PM CDT for 4 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 12:27 PM CDT (17:27 UTC)
- Expired
- Aug 9, 2005, 6:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Brown County, TX, Callahan County, TX, Coleman County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 56 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 091733
FFWSJT
TXC049-059-083-441-092330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1227 PM CDT TUE AUG 9 2005
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS
CALLAHAN COUNTY IN WEST CENTRAL TEXAS
COLEMAN COUNTY IN WEST CENTRAL TEXAS
BROWN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 630 PM CDT
* AT 1225 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM HEAVY RAIN THAT HAS CONTINUED OVER THE WARNED AREA THE
LAST SIX HOURS. THUNDERSTORMS ARE EXPECTED TO REMAIN OVER THE
REGION PRODUCING MODERATE TO HEAVY RAIN THROUGH THIS EVENING. WATER
HAS BEEN REPORTED OVER SEVERAL ROADS UPSTREAM OF LAKE BROWNWOOD IN
CALLAHAN AND TAYLOR COUNTIES. HIGHWAY 36 AND COUNTY ROAD 224
SOUTHEAST OF ABILENE IS FLOODED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3172 9966 3151 9907 3174 9870 3209 9894
3208 9912 3251 9913 3250 9967 3233 9966
3232 9994 3209 9996 3208 9967
$$2 follow-up statements
000
WGUS74 KSJT 091822
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
108 PM CDT TUE AUG 9 2005
TXC049-059-083-441-092330-
TAYLOR TX-CALLAHAN TX-COLEMAN TX-BROWN TX-
108 PM CDT TUE AUG 9 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR BROWN...
COLEMAN...CALLAHAN AND EASTERN TAYLOR COUNTIES...
AT 106 PM CDT...MODERATE TO HEAVY RAIN CONTINUES OVER THE WARNED
AREA. LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED SEVERAL FLOODED
SECONDARY AND COUNTY ROADS ACROSS THE AREA. THE FOLLOWING FLOODED
ROADS HAVE BEEN REPORTED...BROWN COUNTY ROAD 368 NEAR US HIGHWAY
183...BROWN COUNTY ROAD 411 LOW WATER CROSSINGS...FARM ROAD 1467
NORTH OF BLANKET...AND PORTIONS OF FARM ROAD 2940 IN BROWN COUNTY.
IN ADDITION...CALLAHAN COUNTY ROAD 224 NEAR HIGHWAY 36 SOUTHEAST OF
ABILENE IS FLOODED.
THUNDERSTORMS ARE EXPECTED TO REMAIN OVER THE REGION AND PRODUCE
MODERATE TO HEAVY RAIN THROUGH THIS EVENING. MUCH OF THE GROUND IS
SATURATED FROM RAINS OVER THE LAST 24 TO 36 HOURS AND WATER IS
QUICKLY COLLECTING IN LOW AREAS AND SMALL CREEKS. THE PECAN BAYOU
AND ITS TRIBUTARIES ARE EXPECTED TO CONTINUE TO RISE WITH
FLOODWATERS.
TURN AROUND DONT DROWN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3172 9966 3151 9907 3174 9870 3209 9894
3208 9912 3251 9913 3250 9967 3233 9966
3232 9994 3209 9996 3208 9967
$$000
WGUS74 KSJT 092052
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
344 PM CDT TUE AUG 9 2005
TXC049-059-083-441-092330-
TAYLOR TX-CALLAHAN TX-COLEMAN TX-BROWN TX-
344 PM CDT TUE AUG 9 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR BROWN...
COLEMAN...CALLAHAN AND EASTERN TAYLOR COUNTIES...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS OVER THE WARNED AREA. WHILE THE RAINFALL
IS BEGINNING TO TAPER TO LIGHT SHOWERS...RUNOFF FROM HEAVY RAINS
EARLIER TODAY WILL CONTINUE TO CAUSE FLOODING OF URBAN
AREAS...COUNTRY ROADS...SMALL CREEKS AND STREAMS...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
THE FOLLOWING FLOODED ROADS WERE REPORTED EARLIER THIS EVENING...
BROWN COUNTY ROAD 368 NEAR US HIGHWAY 183...BROWN COUNTY ROAD 411
LOW WATER CROSSINGS...FARM ROAD 1467 NORTH OF BLANKET...AND PORTIONS
OF FARM ROAD 2940 IN BROWN COUNTY. IN ADDITION...CALLAHAN COUNTY
ROAD 224 NEAR HIGHWAY 36 SOUTHEAST OF ABILENE IS FLOODED.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. REMEMBER...TURN AROUND...DONT DROWN.
LAT...LON 3172 9966 3151 9907 3174 9870 3209 9894
3208 9912 3251 9913 3250 9967 3233 9966
3232 9994 3209 9996 3208 9967
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 11:51 AM CDT, 36 minutes earlier.
Area forecast discussion, Aug 9, 11:51 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1151 AM CDT TUE AUG 9 2005 .UPDATE... ISSUING ANOTHER UPDATE TO LOWER HIGHS ONCE AGAIN. ALSO ADJUSTED POPS BASED ON THE LATEST RADAR TRENDS. && .PREV DISCUSSION... (ISSUED 945 AM CDT TUE AUG 9 2005) UPDATE... RECENT UPDATE WAS SENT TO ACCOUNT FOR CURRENT ACTIVITY AND TO LOWER HIGHS THIS AFTERNOON. THE ACTIVITY THIS MORNING MAY WEAKEN...HOWEVER RE-DEVELOPMENT IS EXPECTED THIS AFTERNOON WITH THE ONSET OF AFTERNOON HEATING. PREV DISCUSSION... (ISSUED 418 AM CDT TUE AUG 9 2005) UPDATE... WITH TRAINING THUNDERSTORMS OVER THE EASTERN BIG COUNTRY INTO THE HEARTLAND... HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR THESE AREAS. HELD OFF OF EXPANDING THE WATCH FURTHER SOUTH AND WEST...GIVEN UNCERTAINTY OF BOUNDARY DRIVEN THUNDERSTORM PROPAGATION THIS AFTERNOON. FLASH FLOOD WATCH MAY BE READJUSTED LATER TODAY. 14 PREV DISCUSSION... (ISSUED 327 AM CDT TUE AUG 9 2005) DISCUSSION... EARLY THIS MORNING...SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED FROM JUST NORTH OF SWEETWATER...SOUTHEAST THROUGH ABILENE AND THE HEARTLAND OF TX. SURFACE WINDS OVER WEST CENTRAL TX WERE VERY LIGHT... THOUGH KSJT VAD WIND PROFILER INDICATED THAT WINDS ABOVE THE LOW LEVEL NOCTURNAL INVERSION HAVE INCREASED DRAMATICALLY SINCE MIDNIGHT...WITH SPEEDS OF 30 TO 35 KTS IN THE 2 TO 3 KFT AGL LAYER. THIS LEVEL INFLOW IN COMBINATION WITH A MID LEVEL SHEAR AXIS WAS HELPING TO SUSTAIN THE CONVECTION. THE SHEAR AXIS WAS DIFFICULT TO DISCERN ON GOES WATER VAPOR IMAGERY...BUT WAS APPARENT ON THE 400 MB WIND PROFILER PLOT FROM SOUTH OF JAYTON...TO THE ARKLATEX REGION. PRIMARY FORECAST CONCERN REMAINS RAIN CHANCES. ETA PROGS LITTLE OR NO CONVECTIVE INHIBITION OVER THE SOUTHEAST HALF OF WEST CENTRAL TX BY 18Z. GIVEN CURRENT TRENDS...AN OUTFLOW BOUNDARY FROM THIS MORNING/S CONVECTION MAY IMPINGE ON THIS AREA AS WELL. GIVEN THE WEAKLY CAPPED ATMOSPHERE THIS AFTERNOON...EXPECT THUNDERSTORM PROPAGATION TO BE PRIMARILY INFLUENCED BY THE INTERACTION OF THE OUTFLOW BOUNDARIES. WILL CARRY HIGHEST RAIN CHANCES OVER THE SOUTHEAST...ALONG THE SOUTHEAST PERIPHERY OF THE SHEAR AXIS AND WHERE WEAK CAP/POSSIBLE OUTFLOW BOUNDARY MAY HELP FOCUS CONVECTION INITIALLY. BOTH GFS AND ETA MODELS GRADUALLY WEAKEN THE SHEAR AXIS UNDER THE BROAD UPPER RIDGE THROUGH FRIDAY. EVEN THOUGH SOME CONVECTIVE FOCUS MAY BE LOST WITH THE WEAKENING OF THE SHEAR AXIS...EXPECT CONVECTIVE INHIBITION TO REMAIN WEAK. ISOLATED MAINLY DAYTIME THUNDERSTORMS CANNOT BE RULED OUT IN THE WEDNESDAY THROUGH FRIDAY TIME FRAME...GIVEN SURFACE HEATING AND WEAK LOW LEVEL FORCING. WITH FEWER CLOUDS AND MORE ISOLATED CONVECTION...EXPECT TEMPS TO WARM TO NEAR SEASONAL VALUES. MAV GUIDANCE MAY BE A DEGREE OR TWO TOO WARM...GIVEN THE RECENT RAINS OVER WEST CENTRAL TX IN THE PAST WEEK. UPPER HEIGHTS WILL FALL SLIGHTLY OVER THE WESTERN U.S. OVER THE WEEKEND AND EARLY NEXT WEEK. GFS MODEL TAPS MONSOONAL FLOW IN THE MID LEVEL SOUTHWEST FLOW ACROSS WEST TX. THIS PATTERN IS TYPICALLY RESULTS IN INCREASED PRECIPITABLE WATER AND INCREASED RAIN CHANCES FOR WEST CENTRAL TX. WILL BUMP UP OUTER PERIOD RAIN CHANCES SLIGHTLY. SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR TXZ113-TXZ114-TXZ127- TXZ128-TXZ139-TXZ140-TXZ154-TXZ155. SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR TXZ113-TXZ114-TXZ127- TXZ128-TXZ139-TXZ140-TXZ154-TXZ155. && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR TXZ113-TXZ114-TXZ127- TXZ128-TXZ139-TXZ140-TXZ154-TXZ155. && 27/BRAZZELL
Hazardous weather outlook, Aug 9, 4:35 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 435 AM CDT TUE AUG 9 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-100945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 435 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL TEXAS...SOUTH CENTRAL TEXAS...SOUTHWEST TEXAS AND NORTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS BUT MAY CAUSE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME THUNDERSTORMS WITH HEAVY RAINFALL WILL CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 9, 6:39 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 AM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 3 SW SYLVESTER 32.69N 100.29W
08/09/2005 FISHER TX LAW ENFORCEMENT
WATER COVERING THE ROADWAY FOR APPROXIMATELY 600 FEET
&&
14Local storm report, Aug 9, 9:45 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
945 AM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD CROSS PLAINS 32.13N 99.17W
08/08/2005 CALLAHAN TX CO-OP OBSERVER
VERY HEAVY RAIN IN SHORT TIME CAUSED WATER TO COVER
PORTIONS OF HWY 206 IN CROSS PLAINS. STATE HIGHWAY CREWS
HAD TO PUT OUT PYLONS TO ROUTE TRAFFIC AROUND FLOODED
ROADS. NUMEROUS UNIMPROVED CITY ROADS WERE WASHED/ERODED
AWAY BY FLOOD WATERS.
&&
JJLocal storm report, Aug 9, 11:02 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1102 AM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD CROSS PLAINS 32.13N 99.17W
08/08/2005 CALLAHAN TX CO-OP OBSERVER
VERY HEAVY RAIN IN SHORT TIME CAUSED WATER TO COVER
PORTIONS OF HWY 206 IN CROSS PLAINS. STATE HIGHWAY CREWS
HAD TO PUT OUT PYLONS TO ROUTE TRAFFIC AROUND FLOODED
ROADS. NUMEROUS UNIMPROVED CITY ROADS WERE WASHED/ERODED
AWAY BY FLOOD WATERS.
&&
JBRAZZELThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:37 AM CDT | Flash Flood Warning | SJT | Fisher, Jones | 113 min |
| Aug 9, 2:25 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 50 min |
| Aug 9, 2:51 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 39 min |
| Aug 9, 3:27 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 48 min |
| Aug 9, 4:10 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 35 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.